Colorado, 2014Tornado in Colorado, May 22, 2014
May 22, 2014 · NWS PUB · 1 event in 1 county or zone
A brief tornado occurred causing no damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief tornado occurred causing no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 22, 10:51 AM MST, 54 minutes earlier.
Area forecast discussion, May 22, 10:51 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1151 AM MDT THU MAY 22 2014
.UPDATE...
ISSUED AT 1133 AM MDT THU MAY 22 2014
LOW LEVEL MOISTURE HOLDING ON A LITTLE BETTER THAN MOST MODEL
PROGS OVER THE PLAINS...THOUGH DEWPOINTS ALONG THE PALMER DIVIDE
WERE DROPPING INTO THE LOWER 40S. WHILE SHEAR ISN'T HUGE (0-6KM
SHEAR AROUND 30 KT)...SHOULD BE PLENTY OF CAPE TO GENERATE A FEW
SEVERE STORMS WITH GUSTY WINDS AND A LOCALIZED LARGE HAIL
THREAT...ESPECIALLY WITH SPEED MAX ROTATING NORTHWARD OUT OF NM
HELPING ORGANZIE CONVECTION. MODELS POINT TO BACA/LAS ANIMAS
COUNTIES PERHAPS HAVING THE HIGHEST RISK OF STRONG CONVECTION WITH
MCS FORMING OVER THE EASTERN PLAINS BY EVENING. SWOMCD JUST ISSUED
FROM SPC SUGGEST SVR WATCH LIKELY OVER THE EASTERN PLAINS SHORTLY.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 524 AM MDT THU MAY 22 2014
...ANOTHER ROUND OF SEVERE THUNDERSTORMS FOR PORTIONS OF THE
SOUTHEAST PLAINS...
THE UPPER LOW WILL MOVE FROM SOUTHERN CA/NV INTO SOUTHWEST AZ BY
TONIGHT. THIS WILL PUT CO UNDER PERSISTENT SOUTHERLY FLOW WITH
ANOTHER SHORTWAVE/SUBTLE UPPER SPEED MAX EXPECTED TO LIFT NORTHWARD
ACROSS CO DURING THE AFTERNOON. THIS WILL MEAN ANOTHER ROUND OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
SPREAD NORTHWARD DURING THE AFTERNOON...WITH THE WESTERN MOUNTAINS
AND VALLEYS FINALLY GETTING MORE INTO THE ACTION TODAY AS MOISTURE
CONTINUES TO ADVECT NORTHWARD.
DEEP LAYER SHEARS ARE WEAKER TODAY AS FLOW IS FAIRLY UNIDIRECTIONAL
FROM THE SOUTH...AND 0-6KM SHEARS RANGE IN THE 30 TO PERHAPS 35-40
KT RANGE FOR SOME AREAS. HIGHEST SHEAR EXISTS ACROSS NORTHERN
SECTIONS OF THE FORECAST AREA...ACROSS NORTHERN EL PASO AND KIOWA
COUNTIES. NAM12 AND GFS AGREE IN DROPPING THE SFC DEW POINTS ALONG
THE I-25 CORRIDOR WITH VALUES FALLING INTO THE LOWER TO MID
40S...PERHAPS EVEN INTO THE SOME MID-UPPER 30S ACROSS EL PASO COUNTY
BY THIS AFTERNOON. (HRRR IS EVEN DRIER.) MEANWHILE...HIGHER DEW
POINTS...IN THE MID 40S TO LOWER 50S...WILL PERSIST FARTHER EAST.
THIS PUTS HIGHEST CAPE VALUES OF AROUND 1000-1200 J/KG ACROSS THE
SOUTHEAST PLAINS...INCLUDING CROWLEY...OTERO...LAS
ANIMAS...KIOWA...BENT... PROWERS AND BACA COUNTIES. ANOTHER AXIS OF
HIGHER CAPE VALUES (1500 + J/KG) WILL BE RIDING RIGHT ALONG THE
RIDGE OF THE PALMER DIVIDE EXTENDING TO THE NORTH INTO DENVER WHERE
THE CONVERGENCE ZONE SETS UP. PUTTING THIS ALL TOGETHER...OVERALL
SEVERE THREAT WILL EXIST ACROSS MOST OF THE SOUTHEAST PLAINS TO THE
EAST OF THE INTERSTATE 25 COUNTIES...WITH NORTHERN EL
PASO...CROWLEY... KIOWA...PROWERS AND BENT COUNTIES BEING MOST UNDER
THE GUN. BUT SUSPECT THAT EVEN A FEW PULSE SEVERE THUNDERSTORMS
WILL BE POSSIBLE FARTHER TO THE SOUTH AND WEST ACROSS LAS
ANIMAS...BACA...AND OTERO COUNTIES. THREAT LOOKS LOWER FOR SOUTHERN
EL PASO AND PUEBLO COUNTIES TODAY WHERE CAPE VALUES ARE PROGGED TO
BE AROUND 500 J/KG OR LESS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS TODAY...AND THE BURN SCARS WILL HAVE
TO BE MONITORED CLOSELY. HOWEVER...WITHOUT ANYTHING TO SUGGEST
THUNDERSTORMS WILL FOCUS OR TRAIN OVER THE BURN SCARS...AND WITH
SHORT RANGE HIGH RES MODELS SUGGESTING THAT STORMS WILL STILL BE
FAIRLY HIT OR MISS...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS
POINT. HOWEVER THIS DOES NOT MEAN THAT THERE IS NO RISK FOR FLASH
FLOODING...JUST THAT THE PROBABILITY LOOKS LOWER THAN 50% AT THIS
POINT. THOSE LIVING IN AND NEAR THE BURN SCARS...INCLUDING EAST
PEAK...ROYAL GORGE...WALDO...AND BLACK FOREST...WILL WANT TO REMAIN
WEATHER AWARE TODAY AND ESPECIALLY INTO THE WEEKEND AS THE UPPER
LOW APPROACHES AND MORE MOISTURE MOVES INTO THE REGION.
THUNDERSTORMS THIS EVENING WILL DIMINISH ACROSS THE MOUNTAINS WITH
MODELS SUGGESTING AN MCS DEVELOPING ACROSS EAST CENTRAL COLORADO
THIS EVENING...BEFORE SHIFTING EASTWARD INTO KANSAS OVERNIGHT. SO
HIGHEST POPS THIS EVENING WILL BE OUT NEAR THE CO/KS BORDER.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY SPREAD INTO THE AREA
AFTER MIDNIGHT AS ANOTHER DISTURBANCE LIFTS NORTHWARD INTO THE
REGION. -KT
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 524 AM MDT THU MAY 22 2014
SLOW MOVING UPPER LEVEL CLOSED LOW IS EXPECTED TO PRODUCE AN
ACTIVE METEOROLOGICAL PATTERN OVER THE FORECAST DISTRICT INTO
MONDAY.
PRIMARY LONGER TERM METEOROLOGICAL ISSUES CONTINUE TO BE
TEMPERATURES...POPS(INCLUDING THE POTENTIAL FOR LOCALLY HEAVY
RAIN AND ASSOCIATED FLOODING ISSUES...ESPECIALLY OVER AREA BURN
SCARS) AND STRONG TO POTENTIALLY SEVERE THUNDERSTORMS AT
TIMES...ESPECIALLY EASTERN SECTIONS.
LATEST LONGER TERM FORECAST MODEL SOUNDINGS AND COMPUTER
SIMULATIONS INDICATE THAT SLOW MOVING CLOSED UPPER LOW SITUATED
OVER SOUTHERN ARIZONA AT 00Z SATURDAY WILL SHIFT INTO THE
4-CORNERS REGION BY 00Z SUNDAY AND THEN MEANDER ACROSS SOUTHERN
COLORADO INTO MONDAY BEFORE SHIFTING EAST OF THE FORECAST
DISTRICT DURING THE MONDAY NIGHT INTO TUESDAY MORNING TIME-FRAME.
UNSETTLED METEOROLOGICAL CONDITIONS(PRIMARILY IN THE FORM OF
RAIN...LOCALLY HEAVY AT TIMES...AS WELL AS STRONG TO POSSIBLY
SEVERE STORMS AT TIMES) ARE ANTICIPATED FROM FRIDAY INTO MONDAY.
AT THIS TIME...IT APPEARS THAT THE MOST WIDESPREAD PRECIPITATION
PERIOD DURING THE LONGER TERM SHOULD OCCUR FROM SATURDAY INTO
SATURDAY NIGHT AS THE CLOSED UPPER LOW NEARS AND THEN MOVES ACROSS
THE 4-CORNERS REGION.
IN ADDITION...AT THIS TIME...METEOROLOGICAL PARAMETERS ARE
FAVORING THE FAR SOUTHEASTERN CORNER OF COLORADO FOR STRONG TO
POTENTIALLY SEVERE THUNDERSTORM ACTIVITY FROM LATER SATURDAY INTO
SATURDAY NIGHT AND THEN FAR EASTERN SECTIONS OF SOUTHEASTERN
COLORADO FROM LATER SUNDAY INTO SUNDAY NIGHT. AS ALWAYS...WFO
PUEBLO WILL CONTINUE TO MONITOR CLOSELY.
AS MENTIONED IN PREVIOUS DISCUSSIONS...LOCALLY HEAVY RAINFALL(CAPABLE
OF PRODUCING LOCALIZED FLOODING CONCERNS/ISSUES AT
TIMES...ESPECIALLY OVER THE AREA BURN SCARS)...WILL BE POSSIBLE
FROM FRIDAY INTO MONDAY.
THEN...AS CLOSED UPPER LOW DEPARTS COLORADO...ANTICIPATE THAT
DRIER AND WARMER CONDITIONS WILL RETURN TO THE FORECAST DISTRICT
BY TUESDAY AND WEDNESDAY...ALTHOUGH ISOLATED PRIMARILY HIGHER
TERRAIN POPS WILL STILL BE POSSIBLE.
FINALLY...TEMPERATURES RUNNING WITHIN A CATEGORY OR SO OF LATE
MAY CLIMATOLOGICAL AVERAGES ARE PROJECTED FROM FRIDAY INTO
MEMORIAL DAY...WITH ABOVE CLIMATOLOGICAL AVERAGES TEMPERATURES
RETURNING BY TUESDAY AND WEDNESDAY AS UPPER RIDGING MOVES INTO
SOUTHERN COLORADO.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1133 AM MDT THU MAY 22 2014
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON WHICH WILL IMPACT ALL THREE TAF SITES BETWEEN 20Z AND
01Z AND WILL CARRY VCTS IN THE TAFS FOR NOW. MAIN THREATS WILL BE
ERRATIC GUSTY WINDS UP TO 50 MPH...AND BRIEF HEAVY RAIN. SOME
SMALL HAIL WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS
NEAR KCOS AND KPUB. CIGS WITH THUNDERSTORMS WILL BRIEFLY DROP
INTO THE MVFR RANGE UNDER SOME OF THE STRONGER STORMS. ANOTHER
ROUND OF STRATUS WILL SPREAD IN OVERNIGHT WITH CIGS DROPPING INTO
THE MVFR RANGE BY FRIDAY MORNING FOR KCOS AND KPUB. LITTLE CHANGE
FOR FRIDAY WITH AFTERNOON THUNDERSTORMS ONCE AGAIN.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...PETERSEN
AVIATION...PETERSEN
Hazardous weather outlook, May 22, 10:31 AM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT THU MAY 22 2014
COZ058>089-093>099-231745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT THU MAY 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE EASTERN MOUNTAINS
AT MID-DAY...AND STORMS WILL SPREAD ON TO THE SOUTHEAST PLAINS
THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL UNDER 1
INCH IN DIAMETER...AND LOCALLY GUSTY WINDS UP TO 50 MPH. A FEW
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
PLAINS ALONG AND EAST OF INTERSTATE 25...WITH WIND GUSTS TO
AROUND 60 MPH AND HAIL UP TO 1.5 INCHES IN DIAMETER. THE AREA WITH
THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE TO THE EAST OF A
LINE FROM CALHAN TO LA JUNTA TO KIM. DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS TODAY.
ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS OVER THE BURN
SCARS TODAY...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
AND LOCALIZED FLASH FLOODING...PARTICULARLY FOR BURN SCARS
LOCATED IN OR NEAR THE SOUTHEAST MOUNTAINS. THESE INCLUDE THE EAST
PEAK...ROYAL GORGE...WALDO AND THE BLACK FOREST BURN SCARS. THE
WINDOW OF GREATEST THREAT WILL BE FROM 1 PM TO 7 PM.
THE SOUTHWEST AND CENTRAL MOUNTAINS AND SAN LUIS VALLEY WILL ALSO
SEE A BETTER POTENTIAL FOR THUNDERSTORMS TODAY. THESE WILL BE MORE
LIKELY TO PRODUCE ERRATIC GUSTY WINDS UP TO 50 MPH...BRIEF MODERATE
TO HEAVY RAINFALL...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND
FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLOW MOVING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY INTO
MONDAY WITH STRONG TO POTENTIALLY SEVERE THUNDERSTORMS POSSIBLE AT
TIMES...ESPECIALLY OVER FAR EASTERN PORTIONS OF SOUTHEASTERN
COLORADO. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS DURING THIS TIME-FRAME.
ALSO...HAZARDOUS LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE
POSSIBLE WITH THUNDERSTORMS THAT DO NOT REACH THE STRONG TO
SEVERE CATEGORY FROM FRIDAY INTO MONDAY. IN ADDITION...LOCALIZED
FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM FRIDAY INTO
MONDAY...ESPECIALLY OVER AND NEAR RECENT BURN SCARS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BETWEEN 1 PM AND 8 PM ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO.
10/88
In the hours before
Local storm report, May 22, 7:15 AM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
815 AM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 NNE COLORADO SPRINGS 38.86N 104.81W
05/21/2014 M1.00 INCH EL PASO CO COCORAHS
&&
PJCLocal storm report, May 22, 7:17 AM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
817 AM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL TOWNER 38.47N 102.09W
05/21/2014 E0.75 INCH KIOWA CO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
0518 PM HAIL 6 NE WILEY 38.20N 102.63W
05/21/2014 M1.00 INCH PROWERS CO TRAINED SPOTTER
0358 PM HAIL 6 E MONUMENT 39.10N 104.76W
05/21/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0356 PM HAIL 2 WNW COLORADO SPRINGS 38.85N 104.85W
05/21/2014 E0.78 INCH EL PASO CO TRAINED SPOTTER
0353 PM HAIL 4 E CALHAN 39.04N 104.22W
05/21/2014 E1.00 INCH EL PASO CO COCORAHS
0352 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E1.20 INCH EL PASO CO COCORAHS
0348 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E0.75 INCH EL PASO CO COCORAHS
0345 PM HAIL 4 NE AIR FORCE ACADEMY 39.03N 104.81W
05/21/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
0339 PM HAIL 4 WSW COLORADO SPRINGS 38.81N 104.88W
05/21/2014 M1.20 INCH EL PASO CO TRAINED SPOTTER
AT INTERSECTION OF COLORADO AVENUE AND CASCADE...
COLORADO SPRINGS
0335 PM HAIL 5 WNW BLACK FOREST 39.05N 104.78W
05/21/2014 M1.50 INCH EL PASO CO PUBLIC
HAIL BETWEEN 335 PM AND 355 PM MDT
0333 PM HAIL 3 NNW COLORADO SPRINGS 38.87N 104.84W
05/21/2014 E1.00 INCH EL PASO CO TRAINED SPOTTER
0330 PM HAIL 2 NNE COLORADO SPRINGS 38.86N 104.81W
05/21/2014 M1.00 INCH EL PASO CO COCORAHS
0329 PM HAIL W COLORADO SPRINGS 38.83N 104.82W
05/21/2014 M1.00 INCH EL PASO CO TRAINED SPOTTER
AT PROSPECT LAKE
0328 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E1.75 INCH EL PASO CO EMERGENCY MNGR
0323 PM HAIL 3 SW COLORADO SPRINGS 38.80N 104.86W
05/21/2014 E1.00 INCH EL PASO CO AMATEUR RADIO
&&
PJCTornado, Alamosa
- When
- May 22, 11:45 AM MST to 11:50 AM MST
- Where
- Alamosa County, 15.05 mi ESE of Mosca to 14.88 mi ESE of Mosca
- Rating
- EF0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- NWS Employee
- Coordinates
- 37.598, -105.613
A short-lived tornado occurred south of the Great Sand Dunes National Park.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, May 22, 2014EF3 · 19 events
- Flash Flood and Hail in New Mexico, May 22, 20141 death · 1 injured · $20,000 · 1 in hail · 13 events
- Tornadoes and Hail in Virginia, May 22, 2014$295,000 · EF0 · 38 events
- Flash Flood and Hail in New York, May 22, 2014$1.5 million · 0.75 in hail · 3 events
- Tornado and Hail in Delaware, May 22, 20142 injured · $150,000 · EF1 · 9 events
- Hail and Damaging Wind in Wyoming, May 22, 2014$550,000 · 2.5 in hail · 5 events
- Flooding and Hail in Kansas, May 22 to 24, 2014$70,000 · 2 in hail · 11 events
- Hail in Pennsylvania, May 22, 20142.5 in hail · 31 events
- Hail in New York, May 22, 20141.75 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, May 22, 20142.5 in hail · 26 events
- Hail and Damaging Winds in Tennessee, May 22, 2014$19,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, May 22 to 23, 20141 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510203.